U.S. doctors online nowAsk doctors free
Point Pleasant, WV
A 18-year-old female asked:

What should a doctor consider before giving a patient metoprolol for heart palpitations due to too much adrenaline?

1 doctor answer2 doctors weighed in
Dr. Jesse Krakauer
Endocrinology 47 years experience
An endocrinologist: B"sd It is essential to define the nature and source of the excess "adrenaline", which usually refers to normetanephrine (NE) and less commonly but much more dangerous epinephrine (E). Metoprolol is a selective beta blocker which can counter the effects of excess NE. However, E is both beta and alpha. In conditions of E excess metoprolol can result in paradoxical severe hypertension emergency
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ira Katz
A Verified Doctor commented
A US doctor answered Learn more
If it is true excess catecholamines (epinephrine or norepinephrine), this treatment could be extremely dangerous and life threatening and the condition should be treated by a doctor, usually an endocrinologist, experienced it's treatment.
Apr 22, 2016
Last updated Apr 22, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.